Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 36, NWS Charleston, WV

August 22, 2014Boyd County, Carter County, Lawrence County, Kentucky

NWS Charleston, WV issued this flash flood warning at Aug 22, 2014, 7:52 PM EDT for Boyd County, Carter County, Lawrence County, Kentucky. It was in force for 113 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2014, 7:52 PM EDT (23:52 UTC)
Expired
Aug 22, 2014, 9:45 PM EDT
In force
113 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boyd County, KY, Carter County, KY, Lawrence County, KY

The radar

The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 9:00 PM EDTFLASH FLOOD2 Sse Houckville, KYLICK CREEK FLOODED...WATER ON ROADS
Aug 22, 9:15 PM EDTFLASH FLOOD4 Ese Ulysses, KYWATER ON KY 645 NEAR MARTIN COUNTY LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1272 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WGUS51 KRLX 222352
FFWRLX
KYC019-043-127-230145-
/O.NEW.KRLX.FF.W.0036.140822T2352Z-140823T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
752 PM EDT FRI AUG 22 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN BOYD COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
  SOUTHEASTERN CARTER COUNTY IN KENTUCKY...
  LAWRENCE COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...YATESVILLE LAKE STATE PARK...
  BLAINE...

* UNTIL 945 PM EDT

* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. THESE WILL 
CONTINUE THROUGH 9 PM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ULYSSES...
  WEBBVILLE...RUSH...PRINCESS...DURBIN...DENTON...COALTON...
  BURNAUGH...GARNER AND CATLETTSBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3803 8301 3811 8289 3817 8292 3817 8298
      3820 8301 3851 8266 3847 8260 3826 8257
      3824 8259 3827 8263 3825 8272 3796 8252
      3794 8257 3788 8261 3799 8291 3799 8296
      3796 8299 3798 8303

$$

05
2 follow-up statements
661 
WGUS71 KRLX 230120
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
920 PM EDT FRI AUG 22 2014

KYC019-043-127-230145-
/O.CON.KRLX.FF.W.0036.000000T0000Z-140823T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-BOYD KY-CARTER KY-
920 PM EDT FRI AUG 22 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
SOUTHEASTERN CARTER...BOYD AND LAWRENCE COUNTIES IN KENTUCKY...

AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE 
WARNED AREA. THESE STORMS MAY CONTINUE AND WILL BE MONITORED FOR ANY 
EXTENSION OF THE FLASH FLOOD WARNING.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEBBVILLE...
RUSH...PRINCESS...DURBIN...DENTON...COALTON...BURNAUGH...YATESVILLE
LAKE STATE PARK...GARNER...CATLETTSBURG...CANNONSBURG AND ASHLAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3803 8301 3811 8289 3817 8292 3817 8298
      3820 8301 3851 8266 3847 8260 3826 8257
      3824 8259 3827 8263 3825 8272 3796 8252
      3794 8257 3788 8261 3799 8291 3799 8296
      3796 8299 3798 8303

$$

05
536 
WGUS71 KRLX 230151
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
951 PM EDT FRI AUG 22 2014

KYC019-043-127-230156-
/O.EXP.KRLX.FF.W.0036.000000T0000Z-140823T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-BOYD KY-CARTER KY-
951 PM EDT FRI AUG 22 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN CARTER...BOYD
AND LAWRENCE COUNTIES IN KENTUCKY...

HEAVY RAINS HAVE ENDED. WIDELY SCATTERED SHOWERS AND POSSIBLY AN 
ISOLATED THUNDERSTORM MAY PERSIST FOR AN HOUR OR TWO...BUT UNLESS 
THEY BECOME MORE ORGANIZED...THESE WILL NOT FURTHER AGGRAVATE THE 
WATER PROBLEMS THAT HAVE OCCURRED. 

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3803 8301 3811 8289 3817 8292 3817 8298
      3820 8301 3851 8266 3847 8260 3826 8257
      3824 8259 3827 8263 3825 8272 3796 8252
      3794 8257 3788 8261 3799 8291 3799 8296
      3796 8299 3798 8303

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 7:45 PM EDT, 7 minutes earlier.

Area forecast discussion, Aug 22, 7:45 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
745 PM EDT FRI AUG 22 2014

.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS CONTINUE WITH HEAVY
DOWNPOURS POSSIBLE. FLASH FLOODING POSSIBLE. HIGH PRESSURE WILL TRY TO
NOSE IN FROM THE NORTHEAST EARLY NEXT WEEK AS UPPER RIDGE BUILDS.

&&

.NEAR TERM /THROUGH SATURDAY/...
FLASH FLOOD WATCH STILL RIDES THROUGH 05Z. ON GOING FLASH FLOODING
IN EASTERN KENTUCKY AND SOUTHWESTERN WV...PARTICULARLLY IN THE
TRISTATE AREA.

A RIDGE IS JUST TO THE EAST BUT RIPPLES OF VORTICITY ARE MOVING ACROSS
THE AREA...AND WITH PWATS GREATER THAN 2 INCHES...ANY DISTURBANCE
IS ABLE TO SQUEEZE OUT A HEAVY DOWNPOUR. FORTUNATELY....MOST OF
THE PRECIPITATION WILL TAPER DOWN OVERNIGHT.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
DRIER WX REGIME BEGINS TO SET IN AS UPPER RIDGE BUILDS INTO THE
AREA. IT WILL BE WARM...BUT NOT HOT AS THE OPPRESSIVE HEAT REMAINS
WELL W OF THE REGION. IT WILL STILL BE RATHER MUGGY
THOUGH...TYPICAL DOG DAYS OF SUMMER.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
USED WPC THINKING WITH SOME TWEAKS. HIGH PRESSURE...AT THE SURFACE
AND ALOFT...WILL DOMINATE THE REGION INTO WEDNESDAY NIGHT...BEFORE
WEAKENING.  THIS WILL ALLOW A COLD FRONT TO PUSH SOUTH INTO THE AREA
ON THURSDAY...WITH THIS FEATURE EXPECTED DRIFT SOUTH THROUGH THE
REMAINDER OF THE PERIOD.

WPC TEMPS LOOKED GOOD AND WERE GENERALLY USED.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
HEAVY DOWNPOURS WILL CREATE IFR CONDITIONS FOR ANY SITE CONVECTION
NEARS. THIS IS SOMEWHAT DIFFICULT TO TIME...BUT EXPECT
PRECIPITATION TO CONTINUE...OF AND ON...AT LEAST THROUGH 04Z.
OUTSIDE OF THE PRECIPITATION...EXPECT MVFR AND VFR CONDITIONS. THE
EXTENT OF THESE CONDITIONS WILL BE HIGHLY DEPENDENT ON THE
LOCATIONS OF PRECIPITATION AND FOG.

FOG AND LOW STRATUS IS EXPECTED FOR MOST SITES WITH CALM TO LIGHT
FLOW AND ABUNDANT LOW LEVEL MOISTURE. EXPECT VISIBILITIES TO DROP
IN THE PREDAWN HOURS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: DURATION AND TIMING ROUNDS OF CONVECTION WILL
VARY. AT LEAST SOME AREAS OF PCPN MAY EVEN LINGER LONGER FRIDAY
NIGHT. FOG AND LOW STRATUS EXTENT AND TIMING MAY BE QUESTIONABLE.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            SAT 08/23/14
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  M    M    M    H    H    H    M    M    M    M    M    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    L
BKW CONSISTENCY  M    M    M    M    M    H    H    H    H    H    L    L
EKN CONSISTENCY  H    H    H    M    H    H    L    L    L    L    L    M
PKB CONSISTENCY  M    M    M    M    M    H    H    H    M    M    M    M
CKB CONSISTENCY  M    M    M    M    M    H    H    H    H    M    M    M

AFTER 00Z SUNDAY...
IFR CONDITIONS POSSIBLE IN LOW STRATUS IN LINGERING LOW LEVEL
MOISTURE SATURDAY AFTERNOON.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR VAZ003-004.

&&

SYNOPSIS...LS
NEAR TERM...LS
SHORT TERM...30
LONG TERM...JSH
AVIATION...LS
Hazardous weather outlook, Aug 22, 4:16 AM EDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
416 AM EDT FRI AUG 22 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-230830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
416 AM EDT FRI AUG 22 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG RISES MAY OCCUR ON SOME HEADWATERS RIVERS FROM THE RAINFALL
ON FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KTB

In the hours before

Special weather statement, Aug 22, 5:49 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
549 PM EDT FRI AUG 22 2014

KYZ103-105-OHZ087-WVZ005-006-013-222315-
BOYD KY-CABELL WV-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-WAYNE WV-
549 PM EDT FRI AUG 22 2014

...SPECIAL WEATHER STATEMENT FOR BOYD AND LAWRENCE COUNTIES IN
KENTUCKY...AND SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...AND
WAYNE...CABELL AND WESTERN LINCOLN COUNTIES IN WEST VIRGINIA UNTIL
715 PM EDT...

AT 548 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM 8 MILES NORTHEAST OF PROCTORVILLE TO 8 MILES WEST
OF BEECH FORK STATE PARK TO BLAINE...MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH
THESE THUNDERSTORMS.

THESE THUNDERSTORMS WILL BE NEAR FALLSBURG AROUND 600 PM...GALLUP
AROUND 615 PM...CLIFFORD AROUND 630 PM AND WILSONDALE AROUND 645 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 182 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 23
IN WEST VIRGINIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3804 8300 3811 8290 3815 8291 3822 8282
      3826 8279 3840 8276 3861 8239 3825 8200
      3819 8206 3785 8241 3795 8252 3794 8257
      3787 8262 3799 8293 3797 8301 3798 8303

05
Local storm report, Aug 22, 6:31 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
631 PM EDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     FLASH FLOOD      ASHLAND                 38.46N  82.64W
08/22/2014                   BOYD               KY   PUBLIC

            CENTRAL AVENUE IN ASHLAND FLOODED.

&&

EVENT NUMBER RLX1401153

26
Local storm report, Aug 22, 6:32 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
632 PM EDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     FLASH FLOOD      2 N CATLETTSBURG        38.43N  82.60W
08/22/2014                   BOYD               KY   PUBLIC

            WATER FLOWING ACROSS US23SB IN SEVERAL LOCATIONS. WATER
            ESTMATED TO BE 3-4 INCHES DEEP.

&&

EVENT NUMBER RLX1401154

LZ
Local storm report, Aug 22, 6:36 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
636 PM EDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      HUNTINGTON              38.41N  82.43W
08/22/2014                   CABELL             WV   PUBLIC

            A RANGE OF 8 TO 12 INCHES OF FLOWING WATER COVERING THE
            INTERSECTION OF 10TH STREET AND 11TH AVENUE.

&&

EVENT NUMBER RLX1401156

26
Local storm report, Aug 22, 6:48 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
648 PM EDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      HUNTINGTON              38.41N  82.43W
08/22/2014                   CABELL             WV   PUBLIC

            FLASH FLOODING AT 5TH AVENUE AND 28TH STREET BY
            SPEEDWAY GAS STATION. ESTIMATED 18 INCHES OF WATER OVER
            THE ROAD.

&&

EVENT NUMBER RLX1401157

26
Local storm report, Aug 22, 7:45 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
745 PM EDT FRI AUG 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     FLASH FLOOD      MYRTLE                  37.77N  82.19W
08/22/2014                   MINGO              WV   PUBLIC

            DUNCAN FORK CREEK 3FT ABOVE BANKFULL WHERE IT COMES
            INTO THE TRACE FORK. DUNCAN FORK ROAD UNDER WATER.

&&

EVENT NUMBER RLX1401158

26

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:28 PM EDTFlood WatchRLXBoyd, Carter, Greenup, Lawrence6 hr
Aug 22, 3:07 AM EDTFlash Flood WatchRLXBoyd, Carter, Greenup, Lawrence25 hr
Aug 22, 5:49 PM EDTSpecial Weather StatementRLXBoyd, Lawrence86 min
Aug 22, 6:15 PM EDTFlash Flood WarningRLXBoyd, Greenup, Lawrence3 hr

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.